MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206010
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a left shoulder scope, three radius blades were flaking off metal shavings inside the patient where the external sheath of the shaver and the internal sheath were rubbing together.The metal flakes were retrieved by suction.The procedure was completed with a s+n back-up device.No delay was reported, and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The shipping information was provided; however, the subject device was not made available to the designated complaint unit and thus a physical product evaluation could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the disposable plating inspection procedure found that the material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A clinical review states that there were no clinical factors found which would have definitively contributed to the event.The root cause of the reported event could not be determined since the device was not received for evaluation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is received at a future date, this investigation will be reopened for evaluation.

Brand Name
FULL RADIUS BLADE 5.5MM SER 3000
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11823143
Report Number1219602-2021-01122
Device Sequence Number13724517
Product Code HAB
UDI-Device Identifier03596010440235
UDI-Public03596010440235
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Catalogue Number7206010
Device Lot Number50894050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date01/22/2024
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown